Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 1997, 8:17 AM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 8:17 AM CDT (13:17 UTC)
- Expired
- Jun 13, 1997, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 158 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 131318 FFWSGF MOC065-203-215-131545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 AM CDT FRI JUN 13 1997 * FLASH FLOOD WARNING FOR DENT COUNTY - SOUTH CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI TEXAS COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 1045 AM CDT * SOME AREAS OR STREAMS AFFECTED STREAMS AND CREEKS AROUND MONTAUK STATE PARK STREAMS AND CREEKS AROUND EMINENCE AND AKERS FERRY. STREAMS AND CREEKS AROUND ALLEY SPRING AND ROUND SPRING. LOW WATER CROSSINGS AROUND RAYMONDVILLE * CAUSE AND EFFECT AT 812 AM...SPRINGFIELD RADAR INDICATES A BAND OF THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM SALEM AND LICKING SOUTH TO EMINENCE. * FORECAST CONDITIONS THE STORMS WILL MOVE NORTHEAST AT 30 MPH AND PRODUCE BETWEEN ONE AND TWO INCHES OF RAIN IN A ONE HOUR PERIOD. THIS WILL CAUSE RAPID FLOODING OF LOW WATER CROSSINGS AND STREAMS AND CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RIDDLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:33 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 2:33 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT FRI JUN 13 1997 MAIN FCST PROBLEM FOR TDY WILL BE WITH POPS AND SVR WX POTENTIAL. MAIN SVR WX THREAT WILL LIKELY BE DURING THE MORNING WITH MCS PUSHING THRU CNTRL E KS ATTM. TRAINING SVR TSRA HAVE FORMED INTO LINE OF SVR STORMS AND MAINLY WIND RELATED EVENT. SFC DWPNT AXIS IN THE 70S STRETCHING FROM NE TX THROUGH MOST OF OK AND INTO W MO WITH DRIER AIR BEHIND MCS ACROSS W KS. WV IMAGERY SHOWS ULJ PUSHING AROUND BASE OF LOW FEEDING STORMS ACROSS TX/OK. NEXT SHRTWV LOOKS TO PUSH ACROSS S MO/N AR LATER IN THE DAY. MCS SHOULD PUSH THRU CWA THIS MORNING HELPING TO MODIFY THE ATMOSPHERE FOR MUCH OF THE DAY. BELIEVE ATMOSPHERE WILL BECOME UNSTABLE AGAIN DURING THE LATE AFTERNOON AND WITH SHRTWV IN THE VCNTY WILL SEE TSRA REDEVELOPING ACROSS S MO. BEST INSTABILITY WILL BE TO THE S ACROSS AR WHERE ETA CAPES FCST AROUND 4000J/KG. WOULD LIKE TO BREAK ZONES INTO MORNING/AFT PDS DUE TO CONVECTION THIS MORNING. RECOMMENDATIONS FOR THIS MORNING/TDY... SGF THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN. TEMPS IN 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH AROUND 80. N5-10. JLN(3 KS COUNTIES IN WATCH UNTIL 6AM) THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN. TEMPS IN 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH 80-85. N5-10. UNO THIS MORNING...PDS OF SHRA/TSRA. TEMPS RISING INTO 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH IN THE LOW 80S. S5-10. VIH/AIZ THIS MORNING...PDS OF SHRA/TSRA. TEMPS RISING INTO 70S. S5-10. THIS AFTERNOON...P SUNNY. 30% TSRA. HIGH AROUND 80. N5-10. CCF... SGF EB 081/061 080/061 080 05743 JLN EB 084/064 084/063 082 05743 LINDENBERG
In the hours before
Local storm report, Jun 13, 4:22 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
408 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM NEAR ROSELAND KS 1 INCH HAIL
06/13/97 CHEROKEE TREE LIMBS ALSO BLOWN DOWN
AND HEAVY RAINFALL.
REPORTED BY CHEROKEE S.O.
DEPUTY.Special weather statement, Jun 13, 6:07 AM CDT, 2 hours 10 minutes before
KSZ073-097-101-131406- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH NUMBER 415 FOR EXTREME SOUTHEAST KANSAS HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR BOURBON... CRAWFORD...AND CHEROKEE COUNTIES IN KANSAS HAS EXPIRED. THE THREAT FOR SEVERE WEATHER HAS ENDED. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH 9 AM. RIDDLE
Special weather statement, Jun 13, 6:09 AM CDT, 2 hours 8 minutes before
KSZ073-097-101-131406- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH NUMBER 415 FOR EXTREME SOUTHEAST KANSAS HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR BOURBON... CRAWFORD...AND CHEROKEE COUNTIES IN KANSAS HAS EXPIRED. THE THREAT FOR SEVERE WEATHER HAS ENDED. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH 9 AM.F RIDDLE
Special weather statement, Jun 13, 6:49 AM CDT, 1 hour 28 minutes before
MOZ066>067-077>078-088>089-093>094-101>102-131446- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH NUMBER 416 CANCELLED FOR PARTS OF SOUTHEST MISSOURI... SEVERE THUNDERSTORM WATCH 416 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... VERNON BARTON JASPER NEWTON MCDONALD BARRY LAWRENCE DADE CEDAR ST CLAIR THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THE MORNING. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE. RIDDLE
Special weather statement, Jun 13, 6:50 AM CDT, 1 hour 27 minutes before
MOZ066>067-077>078-088>089-093>094-101>102-131446- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH NUMBER 416 CANCELLED FOR PARTS OF SOUTHEST MISSOURI... SEVERE THUNDERSTORM WATCH 416 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... VERNON BARTON JASPER NEWTON MCDONALD BARRY LAWRENCE DADE CEDAR ST CLAIR THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THE MORNING. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:42 AM CDT | Flash Flood Warning | SGF | Vernon | 63 min |
| Jun 13, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 13, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 13, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 33 min |
| Jun 13, 4:37 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 63 min |
| Jun 13, 4:41 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 63 min |
| Jun 13, 5:28 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 62 min |
| Jun 13, 5:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 57 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 62 min |
| Jun 13, 5:51 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 69 min |
| Jun 13, 6:05 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 55 min |
| Jun 13, 6:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 57 min |
| Jun 13, 6:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| Jun 13, 7:04 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 2 hr |
| Jun 13, 7:45 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
| Jun 13, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 67 min |
| Jun 13, 5:15 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.